Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello and thank you for your question.
How long has your son been at the 15mg level and also is his doctor a psychiatrist or just his general physician?
Okay thank you for the additional information. I needed that clarification in order to get a better understanding of the situation.
I understand that as his mother, you must be very concerned about your son. It's possible that he is experiencing a side effect from the medication that is causing these agitated behaviors you describe. That is one possibility. It's also possible that your son could be prone to manic episodes as well, that are not related necessarily to this specific medication but can be triggered by antidepressants. Meaning, it could be due to the medication, and it could also be that he was going to have manic episodes at some point regardless. Here is a link that describes some of the symptoms of a manic episode: http://psychcentral.com/disorders/sx9.htm
Either way, he does need more support than a general practitioner. I recommend that you call his general physician immediately and get a referral to a psychiatrist (m.d, level practitioner) immediately. Do not hesitate on doing this. The general practitioner also may take him off the medication, and you can ask the doctor about this, when you call him.
I wish you the best with this, and I'm glad you contacted me regarding this matter. Please click on ACCEPT button, so I'm credited for my assistance. Also feel free to continue the discussion with me, even after clicking accept. Thank you. Kristin